Q. Why is there an unusual sense of something inside my urethra while urinating?

Answered by
Dr. Geeta Priyadarsini Kamminana
and medically reviewed by iCliniq medical review team.
Published on Dec 23, 2017

Hello doctor,

I am a 33-year-old male. I have problems in my private parts. Sometimes, I sense slight numbness, slight pain in testis with coldness. But all this sensation does not last long. There is mild fever with tiredness and fatigue. Sometimes, I sense something inside my urethra while urinating. It is not there always. So, I went to a doctor a month ago. He suggested me to get a urine culture and sensitivity test. I got the test report after four days.

The report shows infection of E. coli. Currently, I am on Ciprofloxacin and disodium hydrogen citrate for the last seven days but to no avail. Kindly suggest the ways and means how to get rid of this E. coli infection. I have had an ultrasound twice, twice blood tests, twice urine tests, X-ray and done a urine culture and sensitivity test, physical examination of the private parts done. But lastly, the urine culture and sensitivity test had detected infection of E. coli. Please help.

Dr. Geeta Priyadarsini Kamminana

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

Well, the treatment is apt according to the drug sensitivity report.

The drug would have already started showing its effect by now that is within 48 hours after initiation if you have started. Kindly continue the medication.

Drink lots and lots of water and liquids.

Cranberry juice will help fight the UTI (urinary tract infection)Get back to me if you still have an increase in the frequency of urination, urgency, burning pain while passing urine, abdominal pain, and fever.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician


Was this answer helpful?

 | 

Thank you doctor,

Is E. coli (Escherichia coli) a dangerous infection? Is it curable?. Will the current medications help me?

Dr. Geeta Priyadarsini Kamminana

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

Yes, of course, it is absolutely curable. Do not worry about it.

You need to follow the course, drink a good amount of water, and maintain good genital hygiene.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician


Was this answer helpful?

 | 

Thank you doctor,

I finished the medicine today. I took the course of Ciprofloxacin and Disodium citrate for 10 days. Shall I continue the same medicines or will you prescribe me another medicine?

Dr. Geeta Priyadarsini Kamminana

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

How are you? Have your symptoms gone?

Do you still have any discomfort?

If you are fine and all your symptoms have subsided you need no further course of medicines.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician


Was this answer helpful?

 | 

Thank you doctor,

Mild pain in the abdomen area is still there. The exact location is the pubic area. Whenever I go to urinate, there is an uncontrollable urgency. Sometimes, I feel something is there in the urethra. I always feel the infection is in the urethra.

Dr. Geeta Priyadarsini Kamminana

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

Ten days of antibiotic course should have killed the bug by now.

I need to know the following

  • If you have diabetes?
  • A recent history of exposure or intimacy?
  • Any prior history of similar complaints?
  • Redness or swelling at the tip of the penis?
  • Tenderness when you feel the penis?
  • Local lymph nodes i.e. any swelling or palpable nodes in the groin area?

If you have none of the above symptoms, you do not need to continue the medications. You need to drink plenty of liquids, cranberry juices, lemon water, buttermilk, and barley water.

Avoid sex as well as masturbation.

You need to wait for three to five days for the body to heal.If you have any of the above symptoms, get back to me.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician


Was this answer helpful?

 | 

Thank you doctor,

Yes, I had sexual intercourse four months ago. But, I had tested for STD like VDRL twice and HIV once and the result was negative. The doctor had done a physical examination of my genitals. But could not find anything serious. I feel discomfort in my privates part. If you doubt anything then please advice me so that I can go for another test.

Dr. Geeta Priyadarsini Kamminana

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

Do you have any trouble or pain during ejaculation?

Is there any fever or fatigue?

Is there pain in the perineal region that is between anal area and urethra?

Is there difficulty in emptying the bladder?

Is there an incomplete evacuation of urine? I know these are too many questions, but these will help to rule out prostatitis.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician


Was this answer helpful?

 | 

Thank you doctor,

There is no pain during ejaculation. Yes, I do have a mild fever and fatigue. There is no pain in the perineal region and no difficulty in emptying the bladder. But, I have a mild burning sensation in the penis and sometimes it becomes numb for a short while. What should I do?

Dr. Geeta Priyadarsini Kamminana

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

Well, I would advise you to drink more and more of liquids.

You need to avoid sex for some time. Continue the syrup that you are using for one more week.

I suggest you take tablet Paracetamol 650 mg when the fever recurs. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

You need to wait for one more week and get the urine culture and sensitivity done and get back to me. Meanwhile, if your symptoms progress, you need to revert for a further action.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why do epididymitis patients have pain after masturbation?

Query: Hello doctor, I have epididymitis and I am taking Ciprofloxacin for it. I was feeling better but then I masturbated and all the pain is back.  Read Full »

A Patient's Guide to Recurrent Urinary Tract Infections

Article Overview: If you have frequent urinary tract infections, here are some strategies to reduce your risk. Read Article


Dr. Davie Wong
Urologist

1) Post-Menopause: As you get older, hormonal changes cause alterations to your vagina and its contents, predisposing you to urinary tract infections. Topical estrogen applied inside the vagina can reduce the risk of infections. Your doctor will decide if this treatment is right for you. 2) Sexual...  Read Article

Antibiotics for urinary tract infection treatment

Query: Hi doctor, I am suffering from urinary tract infection. I get these once in every couple of years. I need to get an antibiotic to get rid of it. Please help.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.